Alert archive / Kansas / Wind Advisories in 2012

Wind Advisory 18, NWS Dodge City, KS

April 13, 201227 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Apr 13, 2012, 9:47 PM CDT for 27 counties in Kansas. It took effect at Apr 14, 2012, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2012, 9:47 PM CDT (02:47 UTC)
In effect from
Apr 14, 2012, 1:00 PM CDT
Expired
Apr 14, 2012, 6:41 PM CDT
In force
6 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2012-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2012-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3070 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WWUS73 KDDC 140247
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
947 PM CDT FRI APR 13 2012

...STRONG SOUTH WINDS EXPECTED SATURDAY...

.LOW PRESSURE DEEPENING ACROSS NORTHEAST COLORADO INTO WESTERN
NEBRASKA ON SATURDAY WILL PRODUCE A STRONG PRESSURE GRADIENT
ACROSS WESTERN KANSAS. DRY AIR BEHIND A DRYLINE WILL ADDITIONALLY
AID IN ALLOWING STRONG WINDS TO MIX TO THE SURFACE..

KSZ030-031-043>046-061>066-074>081-084>090-141100-
/O.NEW.KDDC.WI.Y.0018.120414T1800Z-120415T0600Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
947 PM CDT FRI APR 13 2012 /847 PM MDT FRI APR 13 2012/

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ SATURDAY TO
1 AM CDT /MIDNIGHT MDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ SATURDAY
TO 1 AM CDT /MIDNIGHT MDT/ SUNDAY. 

* TIMING...WINDS WILL INCREASE IN THE LATE MORNING AND BECOME MOST
  INTENSE BETWEEN 2 PM AND 6 PM. WINDY CONDITIONS WILL PERSIST
  THROUGH TH EVENING.

* WINDS...SOUTH AT 30 TO 39 MPH WITH GUSTS OF 35 TO 50 MPH.

* IMPACTS...WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT,
  ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
226 
WWUS73 KDDC 141052
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
552 AM CDT SAT APR 14 2012

...STRONG SOUTH WINDS EXPECTED SATURDAY...

.LOW PRESSURE DEEPENING ACROSS NORTHEAST COLORADO INTO WESTERN
NEBRASKA TODAY WILL PRODUCE A STRONG PRESSURE GRADIENT ACROSS
WESTERN KANSAS. DRY AIR BEHIND A DRYLINE WILL ADDITIONALLY AID IN
ALLOWING STRONG WINDS TO MIX TO THE SURFACE.

KSZ030-031-043>046-061>066-074>081-084>090-142100-
/O.CON.KDDC.WI.Y.0018.120414T1800Z-120415T0600Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
552 AM CDT SAT APR 14 2012 /452 AM MDT SAT APR 14 2012/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 1 AM CDT /MIDNIGHT MDT/ SUNDAY...

* TIMING...WINDS WILL INCREASE IN THE LATE MORNING AND BECOME 
  MOST INTENSE BETWEEN 2 PM AND 6 PM. WINDY CONDITIONS WILL 
  PERSIST THROUGH TH EVENING. 

* WINDS...SOUTH TO SOUTHWEST AT 30 TO 39 MPH WITH GUSTS OF 35 TO
  50 MPH.

* IMPACTS...WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...
   ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
366 
WWUS73 KDDC 142050 AAA
NPWDDC

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
350 PM CDT SAT APR 14 2012


KSZ030-031-043>046-061>066-074>081-084>090-150600-
/O.CON.KDDC.WI.Y.0018.000000T0000Z-120415T0600Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
350 PM CDT SAT APR 14 2012 /250 PM MDT SAT APR 14 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
SUNDAY...

* TIMING...WINDS WILL REMAIN STRONG THROUGH THE REMAINDER OF THIS
  AFTERNOON AND PERSIST INTO THE EVENING HOURS. HOWEVER...WINDS WILL
  DIMINISH BELOW CRITERIA SHORTLY AFTER MIDNIGHT.

* WINDS...SOUTHWEST OF 30 TO 39 MPH WITH GUSTS UP TO 50 MPH WILL
  REMAIN POSSIBLE.

* IMPACTS...WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...
   ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
678 
WWUS73 KDDC 142341 AAB
NPWDDC

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
641 PM CDT SAT APR 14 2012


KSZ030-031-043>046-061>066-074>081-084>090-150045-
/O.CAN.KDDC.WI.Y.0018.000000T0000Z-120415T0600Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
641 PM CDT SAT APR 14 2012 /541 PM MDT SAT APR 14 2012/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH SOUTH TO SOUTHWEST WINDS OF 25 TO 30 MPH WILL REMAIN POSSIBLE
THROUGH THE EVENING HOURS...ADVISORY LEVEL WIND SPEEDS ARE NO
LONGER ANTICIPATED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Apr 13, 8:58 PM CDT, 49 minutes earlier.

Area forecast discussion, Apr 13, 8:58 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
858 PM CDT FRI APR 13 2012

...UPDATED FOR OVERNIGHT CONVECTION CHANCES AND FOG...

.UPDATE...
ISSUED AT 857 PM CDT FRI APR 13 2012

CONVECTION CONTINUES ALONG A MOISTURE DISCONTINUITY OVER WESTERN
OKLAHOMA AT THIS HOUR. THE MODELS CONTINUE TO INDICATE MOISTURE
ADVECTION NORTHWESTWARD THROUGH THE OVERNIGHT. AS A RESULT, THERE IS
A DECENT CHANCE FOR FOG DEVELOPMENT ESPECIALLY ACROSS THE K96
HIGHWAY CORRIDOR AND NORTHWARD TOWARD 12 UTC. ADDITIONALLY AS THE
WRF/NAM PRODUCE CONVECTION BY THE MIDDLE OF THE NIGHT, THE NAM'S 1500
SBCAPE COULD BE ENOUGH TO ALLOW AN ISOLATED SEVERE HAIL STORM OR
TWO. WE'VE UPDATED POPS TO INCLUDE BETTER CHANCES EAST OF THE
HIGHWAY 283 CORRIDOR OVERNIGHT AS WELL AS ADDED AREAS OF FOG THROUGH
EARLY SATURDAY MORNING. OF GREAT INTEREST AS WELL AS THIS TIME IN
THE WIND FIELD ON SATURDAY. AN IMPRESSIVE GRADIENT SHOULD DEVELOP AS
A STRONG SURFACE CYCLONE DEEPENS OVER WESTERN NEBRASKA BY LATE DAY.
WINDY CONDITIONS ARE EXPECTED ACROSS THE ENTIRE FORECAST AREA, AND
WILL BE EVALUATING THE LATEST 00 UTC NAM BEFORE DECIDING ON ANY
HEADLINES.

&&

.SHORT TERM...(THIS EVENING THROUGH TOMORROW)
ISSUED AT 357 PM CDT FRI APR 13 2012

FORECAST CHALLENGES ARE CHANCES FOR SEVERE WEATHER THIS EVENING IN
OUR SOUTHEAST FA, AND FOG AND LOW STRATUS LATER TONIGHT. THEN SEVERE
WEATHER CHANCES, FIRE WEATHER, AND WIND CONCERNS FOR SATURDAY
AFTERNOON AND EVENING.

A POTENT UPPER LEVEL SHORTWAVE TROUGH WILL MOVE RAPIDLY NORTHEAST AS
A NEGATIVELY TILTED SYSTEM FROM SOUTHERN CALIFORNIA AND INTO THE
PLAINS BY SATURDAY AFTERNOON. AS SURFACE PRESSURES FALL IN THE LEE
OF THE ROCKIES TONIGHT THE LIGHT SOUTHWEST WINDS WILL BACK AND
RETURN THE DEEP LOW LEVEL MOISTURE WITH INCREASING SOUTHEASTERLY
UPSLOPE WINDS. A FEW SEVERE STORMS MAY FORM ACROSS OUR SOUTHEAST FA
FROM NEAR PRATT TO COLDWATER THIS EVENING AS THE DRYLINE RETROGRADES
AND SETS UP SOME GOOD MOISTURE CONVERGENCE. WITH STRONG LOW LEVEL TO
MID LEVEL SPEED AND DIRECTIONAL SEVERE SOME SUPERCELLS MAY BE
POSSIBLE WITH HAIL TO THE SIZE OF GOLFBALLS. A TORNADO IS ALSO
POSSIBLE IF STORMS FORM. AS 50 TO 60 DEGREE DEWPOINTS CONTINUE TO
RETURN TO THE WEST TO GARDEN CITY AND MEADE AND UP TO HAYS SOME LOW
STRATUS AND AREAS OF FOG WILL RETURN. CURRENT THINKING IS
VISIBILITIES WILL STAY ABOVE DENSE FOG ADVISORY WITH WINDS
INCREASING. LOWS TONIGHT WILL RANGE FROM THE MID AND UPPER 40S WEST
TO THE LOW TO MID 60S EAST.

FOR SATURDAY AS THE NEGATIVELY TILTED UPPER LEVEL WAVE MOVES INTO
WESTERN KANSAS A DRYLINE WILL MOVE EAST TOWARDS A LINE FROM DIGHTON
TO MEADE. WITH AFTERNOON HEATING A FEW SUPERCELLS COULD FORM ALONG
AND AHEAD OF THE DRYLINE BY MID AFTERNOON. CAPE VALUES ARE FORECAST
AROUND 2000 J/KG WITH STRONG DEEP LAYER SHEAR. LARGE HAIL FROM
GOLFBALL UP TO BASEBALL SIZE AND A TORNADO OR TWO WILL BE POSSIBLE.
WINDS WILL ALSO INCREASE TO NEAR WIND ADVISORY CRITERIA FROM THE
SOUTH TO SOUTHWEST AT 25 TO 35 MPH AND GUSTS 45 MPH ESPECIALLY WHERE
DEEPER MIXING OCCURS BEHIND THE DRYLINE. EXPECT HIGHS FROM THE MID
70S TO AROUND 80.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 323 PM CDT FRI APR 13 2012

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS
SOUTH CENTRAL KANSAS THROUGH MIDNIGHT WITH LARGE HAIL, DAMAGING
WINDS, AND ISOLATED TORNADOES BEING THE MAIN CONCERN. HOWEVER, I
BELIEVE THE MAIN THREAT WILL BE ACROSS ICT'S CWA AFTER SUNSET.
MEANWHILE, A SURFACE LOW AND ASSOCIATED COLD FRONT ARE ANTICIPATED
TO MOVE OUT OF EASTERN COLORADO INTO WESTERN KANSAS OVERNIGHT. THIS
IS DUE TO AN UPPER LEVEL LOW MOVING ACROSS EASTERN COLORADO INTO
NEBRASKA. A FEW SHOWERS WILL BE POSSIBLE ACROSS THE I-70 CORRIDOR
AND KS/CO BORDER TOWARDS MORNING WITH SOUTHWEST WINDS SHIFTING TO
THE WEST AND POSSIBLY NORTHWEST BY SUNRISE SUNDAY. THIS COLD FRONT
IS DEPICTED TO MOVE THROUGH THE REMAINDER OF WESTERN KANSAS ON
SUNDAY AS THE SURFACE LOW AND UPPER LEVEL FEATURE MOVE INTO THE
UPPER MISSISSIPPI VALLEY AND THE WESTERN GREAT LAKES. BREEZY
NORTHWEST WINDS WILL BE FELT BEHIND THIS FRONT AS THE PRESSURE
GRADIENT LOOKS TO BE VERY TIGHT IN THE AFTERNOON. WINDS ABOVE 25 MPH
WITH HIGHER GUSTS ARE IN THE GRIDS AT THIS TIME AND IF THIS TREND
CONTINUES A WIND ADVISORY MIGHT BE NEEDED IN THE FUTURE. MOISTURE
WILL WRAP AROUND THIS SYSTEM AND A SLIGHT CHANCE OF RAIN WILL BE
POSSIBLE ACROSS NORTHERN KANSAS IN THE MORNING. CLEARING SKIES ARE
THEN ANTICIPATED IN THE AFTERNOON WITH PARTLY CLOUDY SKIES AND DRY
CONDITIONS FORECASTED SUNDAY NIGHT. LOWS SUNDAY MORNING ARE
ANTICIPATED TO RANGE FROM THE LOWER 40S ACROSS THE KS/CO BORDER TO
MID 50S ACROSS SOUTH CENTRAL KANSAS WHERE HIGHER DEWPOINTS AND
CLOUDY SKIES WILL KEEP THE TEMPERATURES FROM FALLING. HIGHS ON
SUNDAY ARE FORECASTED TO RANGE FROM THE UPPER 50S ACROSS THE KS/CO
BORDER WHERE THE COLD FRONT WILL MOVE THROUGH EARLY IN THE MORNING
TO NEAR 70 ACROSS SOUTH CENTRAL KANSAS WHERE THE FRONT IS EXPECTED
TO MOVE THROUGH LATE IN THE DAY.

MODELS SUGGEST A WEAK SHORTWAVE TO MOVE ACROSS THE NORTHERN PLAINS
ON MONDAY WHICH WILL HELP PUSH A FRONTAL BOUNDARY SOUTH INTO NEBRASKA
AND NORTHERN KANSAS BEFORE STALLING OUT. CLOUDS MAY INCREASE DURING
THE DAY ACROSS THE NORTHERN HALF OF KANSAS WITH A SLIGHT CHANCE OF
RAIN SHOWERS IN THE AFTERNOON. OTHERWISE THE REMAINDER OF THE
FORECAST AREA WILL REMAIN PARTLY CLOUDY AND DRY. LOWS MONDAY AND
TUESDAY MORNINGS ARE ANTICIPATED TO RANGE FROM THE UPPER 30S ACROSS
THE KS/CO BORDER TO MID 40S ACROSS SOUTH CENTRAL KANSAS. HIGHS ON
MONDAY ARE ONLY EXPECTED TO RISE INTO THE MID 60S DUE TO COLD AIR
ADVECTION ACROSS THE AREA.

ANOTHER WEAK SHORTWAVE IS FORECASTED TO MOVE ACROSS THE NORTHERN
ROCKIES ON TUESDAY AND THROUGH THE NORTHERN PLAINS ON WEDNESDAY. LEE
TROUGHING WILL DEVELOP IN RESPONSE TO THIS SYSTEM BRINGING SOUTHERLY
WINDS ACROSS WESTERN KANSAS. THIS SHORTWAVE WILL HELP PUSH ANOTHER
SURFACE COLD FRONT DOWN THROUGH THE CENTRAL PLAINS, HOWEVER,
MOISTURE LOOKS TO BE LACKING AND I HAVE KEPT WESTERN KANSAS DRY AT
THIS JUNCTURE. WINDS ARE ANTICIPATED TO BRIEFLY SHIFT TO THE NORTH AS
THIS COLD FRONT MOVES ACROSS THE AREA THEN SHIFT BACK TO A SOUTHERLY
DIRECTION WEDNESDAY NIGHT INTO THURSDAY IN RESPONSE TO THE NEXT
SHORTWAVE MOVING INTO THE NORTHWESTERN CONUS. A GENERAL WARMING
TREND IS ANTICIPATED THROUGH THE MIDDLE OF THE WEEK WITH HIGHS IN
THE LOWER 70S TUESDAY AND MID TO UPPER 70S WEDNESDAY. HIGHS IN THE
LOWER 80S ARE POSSIBLE ON THURSDAY. LOWS WILL BE AROUND 50 DEGREES
ON WEDNESDAY MORNING RISING TO THE LOWER 50S THURSDAY MORNING.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 650 PM CDT FRI APR 13 2012

SURFACE HIGH PRESSURE OVER WESTERN KANSAS IS LEADING TO LIGHT
SOUTHERLY WINDS THIS EVENING. A RETREATING DRYLINE FEATURE MAY LEAD
TO AN INCREASE IN SURFACE DEW POINTS AND THE RETURN OF UPSLOPE MOIST
FLOW AND LOW STRATUS DURING THE OVERNIGHT. STRONG GRADIENT WINDS
WILL CREATE WINDY CONDITIONS BY LATE SATURDAY MORNING.

&&

.FIRE WEATHER...
ISSUED AT 357 PM CDT FRI APR 13 2012

WITH FALLING DEWPOINTS AND INCREASING WINDS BEHIND THE DRYLINE
TOMORROW AFTERNOON WILL GO AHEAD AND ISSUE A RED FLAG WARNING FOR
THE WEST FA COUNTIES WEST OF A LINE FROM SCOTT CITY TO LIBERAL AND
WEST. SOME DRY FUELS ARE STILL INDICATED EXCEPT FOR MORTON AND
STANTON COUNTIES. HUMIDITIES WILL FALL BELOW 15 PERCENT WITH WINDS
OVER 25 MPH AND GUSTY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  55  78  48  64 /  50  20  10  10
GCK  50  80  44  61 /  10  10  20  20
EHA  46  80  40  61 /  10  10  20  20
LBL  52  81  43  63 /  10  10  10  20
HYS  53  80  49  64 /  40  20  20  20
P28  64  78  54  68 /  50  30  40  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/
SATURDAY FOR KSZ043-061>063-074>076-086.

&&

UPDATE...RUSSELL
SHORT TERM...KRUSE
LONG TERM...HOVORKA 42
AVIATION...RUSSELL
FIRE WEATHER...KRUSE
Hazardous weather outlook, Apr 13, 4:13 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
413 PM CDT FRI APR 13 2012

KSZ030-031-043>046-061>066-074>081-084>090-142115-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
413 PM CDT FRI APR 13 2012 /313 PM MDT FRI APR 13 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TONIGHT

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY THIS EVENING
MAINLY SOUTHEAST OF A LINE FROM PRATT TO ASHLAND AS A DRYLINE
RETREATS. ANY STORM THAT DEVELOPS COULD PRODUCE QUARTER TO
GOLFBALL SIZE HAIL, AND DAMAGING WINDS. AN ISOLATED TORNADO CANNOT
BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS SOUTH CENTRAL
KANSAS SATURDAY AHEAD OF A DRYLINE THAT IS EXPECTED TO ONCE AGAIN
ADVANCE EASTWARD ACROSS WESTERN KANSAS DURING THE DAY. GOLFBALL TO
BASEBALL SIZE HAIL WILL BE POSSIBLE ALONG WITH DAMAGING WINDS AND
CLOUD TO GROUND LIGHTNING. CONDITIONS ARE ALSO EXPECTED TO BE
FAVORABLE ENOUGH THAT A TORNADO OR TWO CANNOT BE RULED OUT ACROSS
SOUTH CENTRAL KANSAS LATE SATURDAY.

A RED FLAG WARNING HAS BEEN POSTED FOR SATURDAY AFTERNOON INTO
EARLY EVENING. THIS AREA IS WEST OF A LINE FROM SCOTT CITY TO
LIBERAL AND WEST. SEE THE LATEST FIRE WEATHER STATEMENT FOR MORE
DETAILS.

.SPOTTER INFORMATION STATEMENT...

A FEW SPOTTERS MAY BE NEEDED THIS EVENING IF STORMS DEVELOP. THIS
AREA IS SOUTHEAST OF A LINE FROM PRATT TO ASHLAND.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 10:23 AM CDTSpecial Weather StatementDDCNess37 min
Apr 14, 10:25 AM CDTSpecial Weather StatementDDCRush50 min
Apr 14, 10:28 AM CDTSevere Thunderstorm WarningDDCEllis, Ness, Rush, Trego47 min
Apr 14, 10:43 AM CDTSpecial Weather StatementDDCFinney47 min
Apr 14, 10:49 AM CDTSevere Thunderstorm WarningDDCFinney, Gray, Lane, Scott34 min
Apr 14, 10:53 AM CDTSpecial Weather StatementDDCHodgeman37 min
Apr 14, 11:04 AM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman, Ness, Pawnee, Rush41 min
Apr 14, 11:08 AM CDTSpecial Weather StatementDDCTrego52 min
Apr 14, 11:18 AM CDTSevere Thunderstorm WarningDDCEllis, Trego42 min
Apr 14, 11:46 AM CDTSevere Thunderstorm WarningDDCHodgeman, Ness, Pawnee, Rush44 min
Apr 14, 12:16 PM CDTSevere Thunderstorm WarningDDCEllis, Ness, Trego44 min
Apr 14, 12:28 PM CDTSevere Thunderstorm WarningDDCGray, Haskell, Meade, Seward47 min
Apr 14, 12:35 PM CDTSevere Thunderstorm WarningDDCEllis, Rush40 min
Apr 14, 12:47 PM CDTAreal Flood WarningDDCRush5 hr
Apr 14, 1:06 PM CDTSevere Thunderstorm WarningDDCFord, Gray, Hodgeman, Meade39 min
Apr 14, 1:16 PM CDTAreal Flood WarningDDCEllis, Ness, Rush, Trego11 hr
Apr 14, 1:16 PM CDTSevere Thunderstorm WarningDDCClark, Meade44 min
Apr 14, 1:41 PM CDTTornado WarningDDCClark, Ford, Meade34 min
Apr 14, 1:48 PM CDTTornado WarningDDCFord, Hodgeman27 min
Apr 14, 2:16 PM CDTTornado WarningDDCEdwards, Ford, Hodgeman, Pawnee29 min
Apr 14, 2:18 PM CDTTornado WarningDDCClark, Ford, Kiowa42 min
Apr 14, 2:40 PM CDTTornado WarningDDCEdwards, Hodgeman, Ness, Pawnee, Rush35 min
Apr 14, 2:48 PM CDTTornado WarningDDCEdwards, Hodgeman, Ness, Pawnee, Rush27 min
Apr 14, 2:52 PM CDTTornado WarningDDCEdwards, Ford, Kiowa38 min
Apr 14, 3:01 PM CDTSevere Thunderstorm WarningDDCClark, Ford, Kiowa32 min
Apr 14, 3:10 PM CDTSevere Thunderstorm WarningDDCBarber, Clark, Comanche50 min
Apr 14, 3:13 PM CDTTornado WarningDDCHodgeman, Ness, Pawnee, Rush32 min
Apr 14, 3:22 PM CDTTornado WarningDDCEdwards, Ford, Kiowa23 min
Apr 14, 3:26 PM CDTTornado WarningDDCEdwards, Pawnee, Stafford49 min
Apr 14, 3:26 PM CDTTornado WarningDDCBarber, Clark, Comanche34 min
Apr 14, 3:42 PM CDTTornado WarningDDCEdwards, Kiowa33 min
Apr 14, 3:42 PM CDTTornado WarningDDCBarber, Comanche33 min
Apr 14, 4:02 PM CDTTornado WarningDDCEdwards, Pawnee, Stafford28 min
Apr 14, 4:05 PM CDTTornado WarningDDCPawnee, Stafford40 min
Apr 14, 4:06 PM CDTTornado WarningDDCRush17 min
Apr 14, 4:11 PM CDTTornado WarningDDCBarber, Comanche, Kiowa, Pratt34 min
Apr 14, 4:15 PM CDTTornado WarningDDCStafford30 min
Apr 14, 4:17 PM CDTTornado WarningDDCEdwards, Pawnee, Stafford28 min
Apr 14, 4:35 PM CDTTornado WarningDDCStafford25 min
Apr 14, 4:44 PM CDTTornado WarningDDCStafford31 min
Apr 14, 4:44 PM CDTTornado WarningDDCBarber, Pratt31 min
Apr 14, 4:50 PM CDTTornado WarningDDCBarber, Comanche25 min
Apr 14, 5:20 PM CDTTornado WarningDDCBarber, Pratt25 min
Apr 14, 5:26 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa25 min
Apr 14, 5:41 PM CDTTornado WarningDDCBarber, Comanche, Kiowa, Pratt34 min
Apr 14, 5:47 PM CDTTornado WarningDDCBarber, Pratt28 min
Apr 14, 6:00 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa, Pratt, Stafford31 min

Nearby

Wind Advisories in Kansas, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.